This work may not be copied, distributed, displayed, published, reproduced, transmitted, modified, posted, sold, licensed, or used for commercial purposes. By downloading this file, you are agreeing to the publisher’s Terms & Conditions.

Original Articles

Safety of Mirtazapine in Overdose

James D. Bremner, M.D.; Peggy Wingard, M.D.; and Thomas A. Walshe, M.D.

Published: May 15, 1998

Article Abstract

Introduction: We report 6 confirmed cases ofsubstantial overdose with mirtazapine, a new antidepressantcompound, that occurred up to January 1997 in the United Statesduring postmarketing surveillance or in the clinical trials.

Results: In 6 patients, the mirtazapine dosesranged from 10 to 30 times the maximum recommended dose, andthere were no serious adverse effects of overdose. Two patientsat special risk, a 90year-old man and a 3-year-old child, tookhigher-than-usual doses without serious sequelae. The 4 patientswho combined other central nervous system (CNS) depressants withmirtazapine appeared to experience more CNS depression. Onepatient who ingested 60 mg of alprazolam had clinicallysignificant respiratory depression in the emergency room butrecovered fully within 24 hours.

Conclusion: After an overdose of substantialmultiples of mirtazapine that exceed the maximum recommendeddaily dosage, the new antidepressant mirtazapine appears to besafe in a limited number of cases.

Volume: 59

Quick Links: Depression (MDD)

Continue Reading…

Subscribe to read the entire article

$40.00

Buy this Article as a PDF

Sign-up to stay
up-to-date today!

SUBSCRIBE

Already registered? Sign In

Original Research

Young-Adult Social Outcomes of Attention-Deficit/Hyperactivity Disorder

ADHD that persisted into young-adulthood was associated with poorer outcomes in terms of education, employment, and emotional...

Read More...